Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is stress a factor in psoriasis outbreaks? Have asthma, ADHD and psoriasis

My son, 23 years old is a suspected drug user. Marijuana and Methanphetimine. He also suffers from asthma and allergies and chronic psoriasis and ADHD . He can never sit still or stop fidgeting and he itches all of the time to the extent that it is hard for him to get a job because of these symptoms. He also has a hard time expressing himself verbally. He is high strung and very aggitated all of the time. We have Kaiser insurance but his Dr. says there is nothing he can do about the psoriasis, there is no cure. He is a very stressful individual and is having relationship problems. It s hard to talk to him without getting him all defensive. I ve read somewhere that stress can be a factor in psoriasis outbreaks. Is this true? YYYY@YYYY
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi ,
Thanks for writing in.

Psoriasis is caused by genetic and autoimmune factors.

Stress can aggravate psoriasis.Keeping the stress levels low is key to treatment of psoriasis.

Effective oral and topical medications are now available for Psoriasis.

Psoriasis can be kept under control and patient can have long standing remissions free of psoriatic skin lesions.
My advise to you would be to use topical steroid with good moisturizer.

Few treatments like PUVA therapy and phototherapy can help to treat psoriasis effectively.

Consult a good dermatologist who can provide you with these options along with effective oral prescription medicines.

Remember psoriasis can be controlled very effectively but cannot be completely cured.

Hope this helps.

Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor